Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Child has red and itchy ear after waking up. Used sorbolene cream. Food allergy?

Hello I have a five year old daughter who when she woke up had very red ears and complained that they have been very itchy (outer ears and a little bit on the back of her neck )... I rubbed sorbolene cream on them and the redness and itchiness subsided... it has been very hot the last few days and she has long hair could this be the cause of heat rush or maybe a food allergy??? My email address is YYYY@YYYY
Asked On : Wed, 27 Feb 2013
Answers:  2 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
thank you for query
it may be photodermatitis
Photodermatitis, sometimes referred to as sun poisoning or photoallergy, is a form of allergic contact dermatitis in which theallergen must be activated by light to sensitize the allergic response, and to cause a rash or other systemic effects on subsequent exposure. The second and subsequent exposures produce photoallergic skin conditions which are often eczematous.
Many medications and conditions can cause sun sensitivity, including:
•     Psoralens, coal tars, photo-active dyes (eosin, acridine orange)
•     Musk ambrette, methylcoumarin, lemon oil (may be present in fragrances)
•     PABA (found in sunscreens)
•     Salicylanilide (found in industrial cleaners)
•     St John's Wort, used to treat clinical depression
•     Hexachlorophene (found in some ℞ antibacterial soaps)
•     Contact with sap from Giant Hogweed. Common Rue (Ruta graveolins) is another phototoxic plant commonly found in gardens
•     Tetracycline antibiotics (e.g., tetracycline, doxycycline, minocycline)
•     Benzoyl peroxide
•     Retinoids (e.g., isotretinoin)
•     NSAIDs (e.g., ibuprofen, naproxen sodium)
•     Fluoroquinolone antibiotic: Sparfloxacin in 2% of cases
•     Amiodarone, used to treat atrial fibrillation
•     Pellagra
Photodermatitis can also be caused by plants. This is called phytophotodermatitis.
Photdermatitis may result in swelling, a burning sensation, a red itchy rash sometimes resembling small blisters, and peeling of the skin. Nausea may also occur. There may also be blotches where the itching may persist for long periods of time. In these areas an unsightly orange to brown tint may form, usually near or on the face
and consult to dermologist
Answered: Wed, 27 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Michelle Gibson James's  Response
HI, thanks for using healthcare magic

It is not likely to be a food allergy because this would affect additional areas as well, since food is ingested and processed internally it would more likely present with a generalized rash or a localized reaction around the mouth where the food would have come into contact.
In terms of allergic reactions, it could possibly something that would have into contact with her ears such as earrings or any creams/lotions that may have been applied to that area.

Another possibility would be infection of the outer aspect of the ears.

IF the symptoms continue or worsen you may want to consider taking her to her doctor for an assessment.

I hope this helps
Answered: Wed, 27 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor